Ive noticed lately my pumps insulin doesnt seem as powerful as it once was i now bolus for a meal 20-30 mins before i eat and still goes way high and then i try to correct it and notice it takes hours upon hours to fix it self and usually it doesnt and i have to take a shot and within a hour it corrects itself and later goes back up... this makes me wonder if my pump isnt working in its normal state like before i even upped my basal settings and such and it seems to have made no difference and so im curious do you think my pump has malfunctioned or lost its full function working ability

Views: 120

Replies to This Discussion

My first instinct based on what you say would be an infusion set issue. What you are going through sounds a lot like what happened to me when I was using Humalog in my pump. After about 12 hours or so I would get something very similar that injections seemed to fix. I would pull the infusion set out and I would have much more of a red bumpy spot than usual. I switched from Humalog to Novolog and haven't had that issue since.
Also, how often do you change your infusion set? Back when I was really trying to save I would keep my sites for 4-5 days. I noticed by the fourth day this kind of thing would begin and by the fifth day it was pretty bad. The other thing if you do this consistently you will build up scar tissue or get lipohypertrophy (you can tell if this is happening if you have hard bumps where you usually put your pump sites even though you may not have used the site for a while) which will make sites act like this as well. I am quite anal now about changing every 3 days max.
Good Luck!
i have changed my sets alot lately so i really doubt its that and considering its by going on as long as it has its gotta be something else.. im thinking its the pump itself especially when i consider im using more insulin then before and seeing higher numbers regardless and yea every 3 days and sometimes 2 days
What a pain for you, Andrew! One thought: Do you know that your basals are right? I had to do quite a bit of tweaking before I got mine right after I started on the pump. Worth checking. I would try raising basals a bit before thinking it was the pump itself. Other than that, and assuming you have tried a new batch of insulin to make sure it's not the insulin, I'd talk to Animas.
I agree with Zoe. I would test basals first, see how you hold if you dont eat and start at a decent number.
Then maybe look at when your food hits.
You have a Dex right?
I know if I eat a carb heavy meal, it can take longer for bg to drop.
If the BG is high from something like a piece of dessert, it goes down more quickly.
Food issues would probably fall after testing and checking basals.
I kinda sorta dont think it is the pump.
The thing with pumping....there are sooooooooo many factors to check and when you are a new pumper (or even an old one) things can change and need to be redone.
Checking basals is a good idea. It's possible too that your insulin needs/sensitivity has changed.
Just read this and the posts quickly. Did you try correction boluses with an injection?. Could be that the pump is just fine and the insulin itself is the problem. Not humalog, but this particular bottle/vial. You don't mention whether or not you've noticed the same problems with other vials of humalog or just one.
well my sugar went low after i took a shot and now its going up a bit and since i noticed it i been bolusing on my pump and yet it keeps climbing thats why i think my pump does nothing it just keeps climbing.. i even added more to the correction bolus on my pump and it is making no difference another reason why i blame the pump!
i use apidra and i used a brand new bottle today actually its really aggravating it was fine and now the last 3 or 4 weeks ive been having problems with my pump correcting my sugars at all yet a actual shot has always worked faster then the pump and im not quite sure why... and yes i corrected with the same vial i changed my pump with earlier and it dropped me mighty fast and has before so dont think it was the insulin either
thats a good suggestion jrtpup im curious if i should change it
also im sick currently so i wonder if thats causing my sugar to go right back up after my shot wears off
Well...that's probably your answer. My blood sugars rising is usually the first sign that I'm sick--even before I have any symptoms. Illness/infections are a known cause of irratic bg levels.
well even being sick my pump should keep it a bit lower then its been plus im taking shots it should keep it close to a normal range but it doesnt thats why im doubting the pump currently my sugar is like 500 right now and thats after a pump bolus and 2 correction shots so yea thats why im totally lost about this

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service